Jump to content

Photo

Thin skin from steroid cream

steroid

7 replies to this topic

#1 Dissonance

Dissonance

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Joined: 22-July 10

Posted 21 August 2010 - 08:56 PM

After using the steroid cream "cutivate" for my seborrheic dermatitis, it seem to have thin out my forehead and has also left me with a varicose vein around my temple. Not only can i not fold my forehead, i'm constantly experiencing tightness on my forehead like something pulling hard against it and this gets even more intense when i lied down on my head. I've been off the steroid for over a year now but the problem is not getting better. Does anyone have some advice on this matter? I'm tired of feeling this sensation everyday, it's a chore getting to sleep.

#2 soccersweetie1101

soccersweetie1101

    :)

  • Veteran Members
  • Posts & Likes
    Posts: 687
    Likes: 0
About Me
  • Gender:Female
  • Joined: 23-February 09

Achievements

     

Posted 21 August 2010 - 10:46 PM

i feel that you should go to a doctor. theyl diagnose you with the right condtion.
:)

#3 Dissonance

Dissonance

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Joined: 22-July 10

Posted 22 August 2010 - 12:51 AM

I did go see a physician a few weeks back, and they couldn't find anything. They were playing with my forehead trying to get it to exaggerate and couldn't. I also had a x-ray to see if its sinus problems and that came out negative. I'm pretty sure its the skin thinning from the steroid use or the varicose vein that's causing it (the pressure seems to come from that side). Maybe i should go see a dermatologist but i feel they'll just say they can't do anything about it. :Sigh: my skin issues just keeps piling up and up, i need to catch a break (just once).

#4 Free to Leave

Free to Leave

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Gender:Male
  • Joined: 08-August 10

Posted 22 August 2010 - 09:33 AM

I had a similar problem, putting steroid cream on my cheeks, one of the side effects is thin skin, but is reversible with time.
In my case was a super potent steroid cream: clobetasol. It caused atrophic skin and thin skin and probably some preeminent blood vessels.
The time for heal depending on how much you have put and the strength of the cream that you have put, there are some creams that can helps with atrophic, like ammonium lactate.
BUT PLEAS YOU MUST NOT auto medicate, you have to go to a doctor, only doctors can prescribe medicine to you, and follow they treatment.

If you want to keep in touch PM me.

Have tried in the past:
Antibiotics: Azitromicin; Tetracycline
Topical: Retinoic Acid


Accutane log
Started on 15th July 2010


Month 1 [40mg day]
Month 2 [40mg day]
Month 3 [40mg day]
Month 4 [40mg day]

#5 Dissonance

Dissonance

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 0
About Me
  • Joined: 22-July 10

Posted 22 August 2010 - 04:29 PM

Alright, thanx for the info FreeToLeave.

#6 briteside

briteside

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 20-May 11

Posted 20 May 2011 - 05:11 PM

QUOTE (Free to Leave @ Aug 22 2010, 10:33 AM) <{POST_SNAPBACK}>
I had a similar problem, putting steroid cream on my cheeks, one of the side effects is thin skin, but is reversible with time.
In my case was a super potent steroid cream: clobetasol. It caused atrophic skin and thin skin and probably some preeminent blood vessels.
The time for heal depending on how much you have put and the strength of the cream that you have put, there are some creams that can helps with atrophic, like ammonium lactate.
BUT PLEAS YOU MUST NOT auto medicate, you have to go to a doctor, only doctors can prescribe medicine to you, and follow they treatment.

If you want to keep in touch PM me.


Hi...If you are still active on here, I was wondering if you could tell me if you were able to totally reverse the thinning of skin on your cheeks? How long did it take?

Did you use anything other than ammonium lactate ?

I used only over the counter (1%) hydrocortisone cream, but I used a large amount a couple of times per month for several months, and I have significant thinning in a couple of areas...The way it looks is very upsetting.

Thank you for your help!

#7 briteside

briteside

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 20-May 11

Posted 20 May 2011 - 05:11 PM

QUOTE (Free to Leave @ Aug 22 2010, 10:33 AM) <{POST_SNAPBACK}>
I had a similar problem, putting steroid cream on my cheeks, one of the side effects is thin skin, but is reversible with time.
In my case was a super potent steroid cream: clobetasol. It caused atrophic skin and thin skin and probably some preeminent blood vessels.
The time for heal depending on how much you have put and the strength of the cream that you have put, there are some creams that can helps with atrophic, like ammonium lactate.
BUT PLEAS YOU MUST NOT auto medicate, you have to go to a doctor, only doctors can prescribe medicine to you, and follow they treatment.

If you want to keep in touch PM me.


Hi...If you are still active on here, I was wondering if you could tell me if you were able to totally reverse the thinning of skin on your cheeks? How long did it take?

Did you use anything other than ammonium lactate ?

I used only over the counter (1%) hydrocortisone cream, but I used a large amount a couple of times per month for several months, and I have significant thinning in a couple of areas...The way it looks is very upsetting.

Thank you for your help!

#8 lifeinfaith

lifeinfaith

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 198
    Gallery Images: 5
    Likes: 11
About Me
  • Gender:Female
  • Joined: 01-March 13

Achievements

     

Posted 02 June 2014 - 09:54 AM

Hi! Are you still active? Did the thinning from the hydrocortisone heal? I have done the same thing to myself.

PM - Clean face with water and cotton rounds. Spot treat with Finacea.
AM- Wash face with Aveeno Gentle Foaming Cleanser and apply Sanitas Oil Free moisturizer
30mg Absorbica for 8 months





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users